Q and A

Question

Is it safe to use creatine monohydrate while I am using Biktarvy?

I would like to know if creatine monohydrate is safe to use with Biktarvy?

Answer

Hi Nick, how are you doing?

Caution does need to be taken when using these together. Biktarvy contains Tenofovir AF (TAF). TAF has been associated to cause kidney-related problems. This is why before starting Biktarvy a test is done to look at how well your kidneys function.

Using creatine increases the workload of kidneys. This will not be an issue if you have had no adverse effects to Biktarvy as your kidneys will be healthy. If there have already been kidney-related issues, you should not start taking creatine monohydrate without speaking to a doctor.

Due to the potential outcome of taking these together, your doctor may suggest more regular testing of kidney function to prevent adverse outcomes.

This study reported a caution about using creatine, especially if your HIV meds include tenofovir.
https://i-base.info/htb-south/230

Comment

Your email address will not be published.